Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 34, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Dec 24, 2006, 2:42 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 24, 2006, 11:00 AM PST. It was in force for 13 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 24, 2006, 2:42 AM PST (10:42 UTC)
- In effect from
- Dec 24, 2006, 11:00 AM PST
- Expired
- Dec 25, 2006, 12:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 9:08 PM PST | HEAVY RAIN 1.08 | 6 Ese Coos Bay, OR | SINCE 9PM YESTERDAY. HOWEVER...RAINING HARD LAST 4 HOURS ALL BUT 0.04 INCHES RECEIVED SINCE 5PM TONIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 241042 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 242 AM PST SUN DEC 24 2006 ORZ021-022-241845- /O.UPG.KMFR.HW.A.0024.061224T2000Z-061225T0600Z/ /O.NEW.KMFR.HW.W.0034.061224T1900Z-061225T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 242 AM PST SUN DEC 24 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING FOR THE OREGON SOUTH CENTRAL AND CURRY COUNTY COAST... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE COAST ON SUNDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BY LATE MORNING. WINDS ARE EXPECTED TO TAPER OFF BY LATE EVENING AS THE SYSTEM MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-241845- /O.NEW.KMFR.WI.Y.0034.061224T2300Z-061225T0800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 242 AM PST SUN DEC 24 2006 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT FOR THE SHASTA VALLEY IN CENTRAL SISKIYOU COUNTY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL PRODUCE STRONG SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE SHASTA VALLEY. HIGHEST WINDS WILL BE IN THE WEED AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MWJ
4 follow-up statements
000 WWUS76 KMFR 241838 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1038 AM PST SUN DEC 24 2006 ORZ021-022-250245- /O.CON.KMFR.HW.W.0034.061224T1900Z-061225T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1038 AM PST SUN DEC 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR SOUTH CENTRAL OREGON AND CURRY COUNTY COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE COAST ON SUNDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BY LATE MORNING. WINDS ARE EXPECTED TO TAPER OFF BY LATE EVENING AS THE SYSTEM MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-250245- /O.CON.KMFR.WI.Y.0034.061224T2300Z-061225T0800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1038 AM PST SUN DEC 24 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT FOR THE SHASTA VALLEY IN CENTRAL SISKIYOU COUNTY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL PRODUCE STRONG SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE SHASTA VALLEY. HIGHEST WINDS WILL BE IN THE WEED AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BURTIS
000 WWUS76 KMFR 242226 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 226 PM PST SUN DEC 24 2006 ORZ021-022-250300- /O.CON.KMFR.HW.W.0034.000000T0000Z-061225T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 226 PM PST SUN DEC 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE COAST ON SUNDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BY LATE MORNING. WINDS ARE EXPECTED TO TAPER OFF BY LATE EVENING AS THE SYSTEM MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-250630- /O.CON.KMFR.WI.Y.0034.061224T2300Z-061225T0800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 226 PM PST SUN DEC 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL PRODUCE STRONG SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE SHASTA VALLEY. HIGHEST WINDS WILL BE IN THE WEED AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LOVEGROVE
000 WWUS76 KMFR 250252 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 652 PM PST SUN DEC 24 2006 ORZ021-022-250800- /O.EXT.KMFR.HW.W.0034.000000T0000Z-061225T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 652 PM PST SUN DEC 24 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING FOR SOUTH CENTRAL OREGON COAST AND CURRY COUNTY COAST HAS BEEN EXTENDED UNTIL MIDNIGHT PST TONIGHT. A STRONG COLD FRONT WILL MOVE INLAND TONIGHT. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE AHEAD OF THE FRONT THROUGH LATE EVENING...DECREASING AFTER MIDNIGHT AFTER THE FRONT HAS MOVED INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR ALREADY OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-250800- /O.EXT.KMFR.WI.Y.0034.000000T0000Z-061225T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 652 PM PST SUN DEC 24 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... THE WIND ADVISORY FOR CENTRAL SISKIYOU COUNTY HAS BEEN EXTENDED UNTIL 4 AM PST MONDAY. A STRONG COLD FRONT WILL PRODUCE STRONG SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE SHASTA VALLEY THROUGH LATE TONIGHT. HIGHEST WINDS WILL BE IN THE WEED AREA. WINDS ARE EXPECTED TO DECREASE TOWARD DAYBREAK AFTER THE COLD FRONT HAS PASSED THROUGH THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FB
000 WWUS76 KMFR 250740 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1140 PM PST SUN DEC 24 2006 ORZ021-022-250845- /O.EXP.KMFR.HW.W.0034.000000T0000Z-061225T0800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1140 PM PST SUN DEC 24 2006 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT. $$ CAZ081-250845- /O.CAN.KMFR.WI.Y.0034.000000T0000Z-061225T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1140 PM PST SUN DEC 24 2006 ...WIND ADVISORY IS CANCELLED FOR THE SHASTA VALLEY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ MWJ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 23, 8:50 PM PST, 5 hours 52 minutes earlier.
Area forecast discussion, Dec 23, 8:50 PM PST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 PM PST SAT DEC 23 2006
.SHORT TERM...WILL ISSUE AN UPDATE TO ACCOUNT FOR VALLEY FOG IN
SOUTHWEST OREGON AND ALSO HIGHER POPS LATE TONIGHT INTO SUNDAY FOR
THE COAST AND UMPQUA BASIN. FOG HAS BEGUN TO DEVELOP IN DOUGLAS
JACKSON AND JOSEPHINE COUNTIES...EXPECTED TO BECOME DENSE IN PATCHES
THROUGH AROUND SUNRISE SUNDAY.
SNOW LEVELS WILL RISE SUNDAY WITH WARM FRONTAL OVERRUNNING ALSO
BRINGING MOSTLY CLOUDY TO CLOUDY SKIES AND LIGHT SHOWERS...MAINLY IN
SOUTHWEST OREGON.
.PREV DISCUSSION...
FOR CHRISTMAS DAY...COOLER WITH RAIN AND SNOW SHOWERS OVER
MOST OF THE FORECAST AREA. SNOW LEVELS NEAR 5500 FEET WILL GENERALLY
FALL TO AROUND 4500 FOOT BY LATE AFTERNOON. BUT MOST PRECIP BY THAT
TIME WILL BE LIMITED TO SCATTERED SHOWERS MAINLY OVER THE MOUNTAINS.
.LONG TERM...
UNSETTLED WEATHER WILL REMAIN THROUGH THE EXTENDED FORECAST. PACIFIC
TROUGH WILL PUSH A SERIES OF STORMS INTO THE PACNW BEGINNING TUESDAY
NIGHT. WILL SEE A NEW SYSTEM REACH THE COAST EACH DAY WITH SHOWERS
LINGERING IN BETWEEN...THEREFORE HAVE KEPT PRECIPITATION WORDING
THROUGH SATURDAY. TO THE TO SUM UP THE EXTENDED FORECAST...WET AND
WINDY WEATHER HAS RETURNED. BURTIS
&&
.AVIATION...COAST...VFR CONDITIONS WITH SCATTERED MVFR IN SHOWERS
BECOMING IFR WITH RAIN AFTER 12Z AS THE WARM FRONT APPROACHES.
INLAND...MOSTLY VFR BUT MOUNTAINS OBSCURED WITH SCATTERED RAIN AND
SNOW SHOWERS AND ALSO AREAS OF IFR DUE VALLEY FOG UNTIL 16Z.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR ORZ021-ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WIND UNTIL 8 PM
PST FOR PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST
THURSDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FOR SUNDAY AFTERNOON FOR
PZZ350-PZZ356-PZZ370-PZZ376.
DWHazardous weather outlook, Dec 23, 10:30 AM PST, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1030 AM PST SAT DEC 23 2006 ORZ021-022-241300- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 1030 AM PST SAT DEC 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NOW HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. ANOTHER PACIFIC LOW PRESSURE CENTER WILL APPROACH THE COAST ON SUNDAY AFTERNOON. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE AGAIN POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-240000- SOUTH CENTRAL OREGON CASCADES- 1030 AM PST SAT DEC 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LS
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 2:21 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 48 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.